Hello. I have never asked a question on here and I have been going through a pretty rough time. So I was originally on Cymbalta and Buspar for about 6 months and I had night sweats and a foggy mind so my psych switched to Lexapro. I started out on 5 mg and I was okay until about the second week were i felt more anxiety. My psych increased to 10mg where i felt horrible. I had intrusive thoughts which i never experienced before. I was on 10mg for 1 week and the thoughts became unbearable so my psych increased to 15mg in hopes of it working it faster. Well now i am on week 4 and I have NO anxiety and my intrusive thoughts are completely gone but I feel spaced out and depressed. I have no feeling or motivation to study or live life. My psych said that he has seen these symptoms go away with some people but prescribed me zoology and said it was up to me to decide if I want to switch to zoology and try out another medication. I just want to know if anyone experienced these symptoms before on Lexapro and if anyone had good experiences on Zoloft. Any help would be greatly appreciated
Hi anhng032. I understand what you are going through. I have been given many different medications by my doctor and they just made me worse. I was taking them for chronic nerve pain but they caused me to have anxiety and depression. The sweats were terrible for me and I lost interest in everything. I felt like a zombie and my doctor just kept upping the dosage then he would give me another drug to take. I had almost every side effect on the list and some that are not even on the list. Did your doctor wean you off the medications slowly? If not you could be going through withdrawals. Also there are major interactions between Lexapro and Zoloft so be careful with the dosages that you are taking. I have slowly tapered completely off Lyrica and I am slowly tapering off Cymbalta now. I am down from 60 mg. to 15 mg. and almost every side effect is gone. Even the nerve pain is gone.
I believe those drugs were making me worse instead of better. I hate the way these drugs changed me and changed my life. I hope you are doing ok now and I wish you the best. Take care. Cindy
I couldn't take Cymbalta bc it caused me to many side effects headaches, nauseous, & just didn't seem to work. Dr put me on prestig & hydroxyzine(for anxiety).. So far no side effects. I've heard a lot of people including you complain about Cymbalta & the side effects. Lexapro & Zoloft also didn't work for me I felt irritable on both meds. I wish u the best of luck & health on your new medicine..
Hi, anhngoc! Just some random thoughts and I apologize for the copy/paste.
"Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve.
Escitalopram (Lexapro) | NAMI: National Alliance on Mental Illness"
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with CONTINUED treatment. They generally do not lead to treatment cessation."
Getting over the side effects and beginning to feel the full benefits is a matter of essence of time and patience and you have to be willing to give the medication what's called a "fair trial".
That being said, clinical studies and user reviews report Zoloft, Prozac, and Lexapro as the most effective antidepressants for anxiety disorders.
Please feel free to post any time with questions and concerns you may have and, if you would, give us an update on your decision and progress, okay?
Best regards, Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Mar 2018 • 16 answers
I am having terrible night sweats! Help! Does anyone know something that can get rid of these? Help!
Updated 12 Jul 2013 • 3 answers
Updated 23 Jun 2014 • 4 answers
Updated 21 Jan 2019 • 4 answers
Updated 31 Jul 2018 • 4 answers